Alert archive / Mississippi / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 370, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 27, 2025, 7:23 AM CDT for 7 counties in Mississippi. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2025, 7:23 AM CDT (12:23 UTC)
- Expired
- May 27, 2025, 8:30 AM CDT
- In force
- 67 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Claiborne County, MS, Copiah County, MS, Franklin County, MS, Hinds County, MS, Lawrence County, MS, Lincoln County, MS, Warren County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 74 km from the middle of the area, began a volume at 12:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 5:05 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 0.4 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 290 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 5:06 AM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, May 27, 5:06 AM CDT, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
506 AM CDT Tue May 27 2025
...New DISCUSSION...
.DISCUSSION...
Issued at 413 AM CDT Tue May 27 2025
Through Thursday...
A ridge will stay anchored off to our east which will cause an
overall stagnation in the regime and entrench westerly mid to upper
level flow. Rinse and repeat strong or severe afternoon
thunderstorms are expected through Thursday with bouts of MCSs
making their way into the CWA from the west. In tandem with these
MCSs (driven by upper level waves traversing the synoptic pattern)
there will be a lingering boundary lying through the area which will
aid in our low level lift/initiation. Uncertainty remains over
embedded severe storm density associated with the aforementioned
MCS/MCS remnants. Should an upstream MCS hold together while it
makes its way over Louisiana, our severe storm coverage will be
fairly dense. Conversely, if an MCS struggles to remain organized
upstream that will then cause a subsequent downwards trend in the
total amount of convective cells producing damaging winds and hail.
Where there is general agreement among the model outputs is that
areas along and south of I-20 will see the most active weather over
the next few days. This increased area of confidence is reflected in
the several graphics/products we have issued.
Friday Onwards...
A welcome regime change is on the horizon for our area as a deep low
spinning up in Nebraska is expected to travel east through the Ohio
River Valley by the late week. Trailing from this low will be a
robust cold front sweeping through the area Friday afternoon. As a
result of the active early week siphoning off moisture/energy ahead
of this front pushing through there does not seem to be any risk for
widespread thunderstorm activity. Should dewpoints rebound higher
than expected this forecast could change, but that looks unlikely at
this time. Once the front clears the area some time early Saturday
expect moderated highs in the low 80s and lows in the mid to high
60s and benign conditions to finish out the period./OAJ/
&&
.AVIATION...
(06Z TAFS)
Issued at 113 AM CDT Tue May 27 2025
In the wake of earlier rainfall, a mix of low stratus and patchy
BR will lead to possible MVFR to LIFR conditions through around
15Z today. There is a chance for showers and thunderstorms to
develop and move east across a portion of the forecast area
after 12Z, and generally decrease by around 00Z Wednesday. /NF/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 84 67 85 67 / 90 30 50 50
Meridian 85 66 85 66 / 90 40 50 50
Vicksburg 82 68 84 67 / 90 20 50 50
Hattiesburg 89 70 87 69 / 90 50 70 50
Natchez 84 68 83 67 / 90 30 60 50
Greenville 78 66 82 67 / 80 20 30 40
Greenwood 79 66 84 67 / 80 20 30 40
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch until 7 AM CDT this morning for MSZ018-019-034-035-
040>042-047-048-053-054-059>061.
LA...Flood Watch until 7 AM CDT this morning for LAZ007>009-015-016-
023>026.
AR...Flood Watch until 7 AM CDT this morning for ARZ074-075.
&&
OAJ/OAJ/NFIn the hours before
Special weather statement, May 27, 5:21 AM CDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Jackson MS
521 AM CDT Tue May 27 2025
MSZ049-055>057-271100-
Smith MS-Rankin MS-Simpson MS-Jasper MS-
521 AM CDT Tue May 27 2025
...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL JASPER...SOUTHERN
RANKIN...NORTHERN SIMPSON AND CENTRAL SMITH COUNTIES THROUGH 600 AM
CDT...
At 521 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Whites to near
Martinville. Movement was northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Strong thunderstorms will be near...
Mendenhall, D'Lo, Braxton, Star, Piney Woods, and Martinville
around 525 AM CDT.
Puckett and Cato around 530 AM CDT.
White Oak around 535 AM CDT.
Raleigh and Johns around 540 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
central and east central Mississippi.
&&
LAT...LON 3203 8918 3183 8972 3202 9023 3202 9024
3203 9025 3204 9023 3209 9023 3209 9025
3210 9024 3211 9025 3212 9024 3214 9025
3218 9023 3220 9018 3223 9019 3223 9020
3229 9017 3229 9015 3231 9016
TIME...MOT...LOC 1021Z 246DEG 27KT 3205 9014 3193 8973
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
NFSpecial weather statement, May 27, 6:04 AM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Jackson MS
604 AM CDT Tue May 27 2025
MSZ051-056-057-271130-
Smith MS-Newton MS-Jasper MS-
604 AM CDT Tue May 27 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN JASPER...SOUTH CENTRAL
NEWTON AND EASTERN SMITH COUNTIES THROUGH 630 AM CDT...
At 604 AM CDT, Doppler radar was tracking a strong thunderstorm near
Louin, or 7 miles northwest of Bay Springs, moving northeast at 35
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Louin, Montrose, and Turnerville around 610 AM CDT.
Roberts around 615 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
central and east central Mississippi.
&&
LAT...LON 3187 8949 3208 8959 3234 8903 3211 8891
3209 8891
TIME...MOT...LOC 1104Z 246DEG 30KT 3208 8934
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
NFThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 5:21 AM CDT | Special Weather Statement | JAN | Smith | 39 min |
| May 27, 6:02 AM CDT | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 43 min |
| May 27, 6:04 AM CDT | Special Weather Statement | JAN | Jasper, Smith | 26 min |
| May 27, 6:33 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Franklin, Jefferson, Warren | 57 min |
| May 27, 7:40 AM CDT | Special Weather Statement | JAN | Clarke, Lauderdale | 35 min |
| May 27, 7:52 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Madison, Rankin, Scott, Simpson | 68 min |
| May 27, 8:00 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lawrence | 45 min |
| May 27, 8:17 AM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton, Scott, Simpson, Smith | 43 min |
| May 27, 8:34 AM CDT | Flash Flood Warning | JAN | Rankin, Simpson | 116 min |
| May 27, 8:49 AM CDT | Special Weather Statement | JAN | Leake, Scott | 41 min |
| May 27, 9:03 AM CDT | Special Weather Statement | JAN | Forrest, Jasper, Jones, Lamar | 42 min |
| May 27, 9:06 AM CDT | Special Weather Statement | JAN | Newton | 39 min |
| May 27, 9:12 AM CDT | Severe Thunderstorm Warning | JAN | Jones | 48 min |
| May 27, 9:19 AM CDT | Flash Flood Warning | JAN | Jasper, Newton, Scott, Smith | 116 min |
| May 27, 9:25 AM CDT | Special Weather Statement | JAN | Forrest | 35 min |
| May 27, 9:28 AM CDT | Special Weather Statement | JAN | Neshoba, Winston | 47 min |
| May 27, 9:51 AM CDT | Special Weather Statement | JAN | Clarke | 39 min |
| May 27, 10:18 AM CDT | River Flood Warning | JAN | Simpson | 24 hr |
| May 27, 3:54 PM CDT | Special Weather Statement | JAN | Simpson, Smith | 36 min |
| May 27, 4:46 PM CDT | Special Weather Statement | JAN | Jasper | 59 min |
| May 27, 4:50 PM CDT | Special Weather Statement | JAN | Smith | 40 min |
| May 27, 4:55 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 49 min |
| May 27, 5:36 PM CDT | Special Weather Statement | JAN | Clarke | 54 min |
| May 27, 5:08 AM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 67 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.